Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Julia sets on $\mathbb {R}\mathbb {P}^2$ and dianalytic dynamics

Authors: Sue Goodman and Jane Hawkins
Journal: Conform. Geom. Dyn. 18 (2014), 85-109
MSC (2010): Primary 37F45, 37E99, 57M99
Published electronically: May 7, 2014
MathSciNet review: 3200664
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study analytic maps of the sphere that project to well-defined maps on the nonorientable real surface $\mathbb {RP}^2$. We parametrize all maps with two critical points on the Riemann sphere $\mathbb {C}_\infty$, and study the moduli space associated to these maps. These maps are also called quasi-real maps and are characterized by being conformally conjugate to a complex conjugate version of themselves. We study dynamics and Julia sets on $\mathbb {RP}^2$ of a subset of these maps coming from bicritical analytic maps of the sphere.

References [Enhancements On Off] (What's this?)

  • Ilie Barza and Dorin Ghisa, Dynamics of dianalytic transformations of Klein surfaces, Math. Bohem. 129 (2004), no. 2, 129–140. MR 2073510, DOI
  • Alan F. Beardon, Iteration of rational functions, Graduate Texts in Mathematics, vol. 132, Springer-Verlag, New York, 1991. Complex analytic dynamical systems. MR 1128089
  • K. Borsuk, Drei Sätze über die n-dimensionale euklidische Sphäre, Fund. Math. 20, (1933), 177–190.
  • Henk Bruin and Jane Hawkins, Rigidity of smooth one-sided Bernoulli endomorphisms, New York J. Math. 15 (2009), 451–483. MR 2558792
  • Lennart Carleson and Theodore W. Gamelin, Complex dynamics, Universitext: Tracts in Mathematics, Springer-Verlag, New York, 1993. MR 1230383
  • Sue Goodman and Jane Hawkins, Ergodic and chaotic properties of Lipschitz maps on smooth surfaces, New York J. Math. 18 (2012), 95–120. MR 2900369
  • Victor Guillemin and Alan Pollack, Differential topology, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1974. MR 0348781
  • Boris Hasselblatt and Anatole Katok, A first course in dynamics, Cambridge University Press, New York, 2003. With a panorama of recent developments. MR 1995704
  • Michael-R. Herman, Exemples de fractions rationnelles ayant une orbite dense sur la sphère de Riemann, Bull. Soc. Math. France 112 (1984), no. 1, 93–142 (French, with English summary). MR 771920
  • John Milnor, On rational maps with two critical points, Experiment. Math. 9 (2000), no. 4, 481–522. MR 1806289
  • John Milnor, Dynamics in one complex variable, 3rd ed., Annals of Mathematics Studies, vol. 160, Princeton University Press, Princeton, NJ, 2006. MR 2193309
  • Welington de Melo and Sebastian van Strien, One-dimensional dynamics, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 25, Springer-Verlag, Berlin, 1993. MR 1239171
  • James R. Munkres, Topology: a first course, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1975. MR 0464128
  • J. Silverman, Presentation at JMM AMS Meeting Special Session on Dynamical Systems in Algebraic and Arithmetic Geometry, Boston (January, 2012).
  • Jean-Christophe Yoccoz, Il n’y a pas de contre-exemple de Denjoy analytique, C. R. Acad. Sci. Paris Sér. I Math. 298 (1984), no. 7, 141–144 (French, with English summary). MR 741080

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37F45, 37E99, 57M99

Retrieve articles in all journals with MSC (2010): 37F45, 37E99, 57M99

Additional Information

Sue Goodman
Affiliation: Department of Mathematics, University of North Carolina at Chapel Hill, CB #3250, Chapel Hill, North Carolina 27599-3250

Jane Hawkins
Affiliation: Department of Mathematics, University of North Carolina at Chapel Hill, CB #3250, Chapel Hill, North Carolina 27599-3250
Address at time of publication: National Science Foundation, 4201 Wilson Blvd., Arlington, Virginia 22230
MR Author ID: 82840

Keywords: Complex dynamics, Julia sets, dianalytic mappings, real projective plane
Received by editor(s): July 10, 2013
Received by editor(s) in revised form: January 5, 2014, and February 5, 2014
Published electronically: May 7, 2014
Additional Notes: This work was completed while the second author was working at and supported by the National Science Foundation
Any opinion, findings, and conclusions expressed in this paper are those of the author(s) and do not necessarily reflect the views of the National Science Foundation
Article copyright: © Copyright 2014 American Mathematical Society